Thursday, July 13, 2006

The Itchy and Scratchy Show

"Police are calling the discovery of a man's body in a St. Charles
County ditch this morning 'suspicious'." D'ya think? Perhaps I
need to write news copy. Because it seems to me they are simply
stating the obvious. This was on St. Louis KSDK News at Noon.
Gee. They are usually the best of the 3 news stations. At least that
poor Erin Hayes has had a makeover. Though she did overdo it a
bit with the mascara. Her clothes even look like she bought them
instead of picking up a bag at Goodwill. In other news...

I am not having a good day. I woke up with a mysterious rash on
my neck, shoulders, arms, and hands. It's not yet on my trunk.
NO, I'm not an elephant! The medical term for your back, chest,
and stomach area. It was small red spots, which have now puffed
up a little bit, like mosquito bites. The itching is driving me crazy.
I took an over-the-counter benadryl capsule, but I don't know if
that is helping.

The worst itching is in my hands and fingers.Which makes me think
maybe I touched something that caused the rash. I petted Ann the
dog. Maybe she'd been into something. Her fur was wet, like she'd
been running through the weeds. Who knows? I washed the sheets
yesterday, but it was in Tide, which our family has used since I
was a child, and never had problems with. And the rash isn't on my
legs. Maybe it was something with a pillow. I held them with my
chin to put the pillowcases on them. Perhaps 1 out of 5 pillows was

I am on the 10th day of an antibiotic for a sinus infection. I had 1
pill left out of the 20 in the prescription. Perhaps that's it, though
you would think it would have happened sooner. I'm thinking drug
allergy because these spots are even on the palms of my hands, like
when I had a reaction to ampicillin. Only that was great big running-
together blotches ALL over my body, even inside my mouth, and I
had to go to the ER and get a shot of benadryl in the butt. Oops.
Is that too much information?

What do you think, Cazzie? You know how I depend on the
internet for free medical advice. The antibiotic is Cefprozil 250 mg
tablets. I took them twice a day. I didn't take the last one this
morning, because I figured if I called the doctor, and they called
me back about 8 hours later, they'd say to stop taking them and
see if the rash gets better, and take some benadryl in the meantime
for the itching. That kind of antibiotic isn't in the -cillin family, is it?
I told my doctor of my allergy, and it's in my file, so he wouldn't
deliberately be trying to kill me. Isn't it one of those cephalosporin
kind of thingies? I have taken them before with no problem.

That's the only allergy I know I have, except lanolin, which will
break out my skin anywhere except on my hands. Go figure.
My Hillbilly Mama has a rash on her neck right now because
she was weed-eating, and flung some whitish plant fluid on her
neck. Which is totally gross, and I wish she had spared me the
details. Anyhoo...she said, "Well, honey, maybe it's just something
in the air that you're allergic to." Thanks, Mom. I'll be rushing
home to order myself a plastic bubble off the internet.

My other craziness comes from my Hillbilly Husband. We can't get
rid of him. It has been The Summer of Dad. Like my #1 son said,
because he watches Seinfeld, and they had The Summer of George.
He is coming home early today, because he thinks he has an ear
infection, and the doctor only had a 2:30 appointment. I'm sure they
love him at work. He just returned Monday from a 6-day vacation.
Or maybe, like us, they are happy to get rid of him.

We've been having a thunderstorm, which for some reason cuts off
my dial-up every 5 minutes. Not the electricity. Just my dial-up. The
last time this happened, we had to get a new phone line buried in a
shallow grave, because the old one was cut through. Perhaps they
should have buried it more than ON TOP OF THE FREAKIN'
GROUND, d'ya think? I hope those poopies haven't been diggin up
the new line again. They had made good progress toward China the
last time I checked. It was over a foot deep. I know that's the
deepest spot they buried the new line. By the house, it's only about
3 inches, due to solid rock. You know...the rock HH has plans to
mine copper out of.

I know y'all would love a longer post, but I must stop now so I
can scratch. More on the rash as it develops.


Blogger Redneck Diva said...

The fact that it's on your palms makes me think it's your meds, but I'm not a doctor, I just play one in my mind.

I am allergic to Keflex and omg, that was HORRIFIC itching I had with it. And the welts! Agh, morphine does the same thing to me, minus the welts. It's just miserable, unstoppable, inconceiveable itching. Good thing I'm not a junkie.

The good thing about Benadryl is, it's such a harmless do-all drug, you (an adult) can safely take 3 25mg caps and the coma will be relatively mild and easy to come out of. :)

Take care! I'm sending non-itchy vibes your way!

12:41 PM  
Blogger Chickadee said...

Oh man that sounds awful. How is the itching today? Is it so bad that you can't type on the computer? I hope not.

It rained here yesterday and then last night it did nothing but thunder. No rain, just thunder.

Let us know how you're doing. Did you call the doctor or a pharmacist today?

6:34 PM  
Blogger Hillbilly Mom said...

Oh, the bad luck. I loves me some morphine. Perhaps HH can plant some poppies instead of mining for copper.

This infernal itching is driving me crazy. I'm off to hit the Benadryl again.

I can ALWAYS type on the computer. Even when my knee was hurt. We had bunches of rain, but no wind. About 20 miles south, there were great big trees down, and some roofs blown off. As you will have seen from Friday's post, I had quite an adventure at the doctor. Every day is an adventure for Hillbilly Mom.

9:47 PM  
Blogger Cazzie!!! said...

YOu do not have any Calamine Lotion do you? Do you get that there in the USA? Or some Tea Tree Oil and just dab that on your spots.
Sorry to hear about the stuffing around in the clinic there..but don't they do some sort of triage or something even at a clinic? It sucks!! I cannot believe the nurse did not understand the drug she was about to inject you with..she may very well be an export from the Austin here..Perhaps Rachy sent her onto you!!!
Get better soon ok

10:56 PM  
Blogger Cazzie!!! said...

Oh, and yes, the antibiotic you speak of is a cousin to the cillin yes, I reckon safe bets are you steer clear of them there antibiotics, no need to tell you now I guess. Sad the doctors did not know better :( It happens though.
Try having some yogurt, if you so desire it, even a few mouthfuls a day, with the cultures in it too..they will ward off other affects of the antibiotics too and give your intestines back the flora(not fauna, haha) that they lost through the anti's causing such havoc with your system :)
You can email me offline anytime you need to.

7:44 PM  
Blogger Hillbilly Mom said...

I don't have the calamine lotion. I never get poison ivy, and that is what my family always used it for. My mom has been using Vicks Lotion on her plant rash. She said it cools and takes away the itch. I'm afraid to try it, what with all the scratching I've done. I'm afraid it will burn. I've been using cold wet washcloths, and that takes away the itch.

Funny you should mention the yogurt. I was having some every night until a few days before I got the rash. Thanks for the offer of private free medical advice.

9:38 PM  

Post a Comment

<< Home